When chest pain reveals more: Hydrochlorothiazide-induced SL
Drug-induced lupus erythematosus is considered an autoimmune entity which is precipitated by medications. Hydrochlorothiazide has been recognized to cause subacute cutaneous lupus erythematosus.

A 57-year-old male with a past medical history of hypertension and hyperlipidemia presented with recurrent fevers, chest pain, and dyspnea. Initial evaluation revealed diffuse ST elevations, small pericardial effusion, anemia, and leukopenia. He was initially treated with nonsteroidal anti-inflammatory drugs and prednisone for pericarditis. Six months later, he reported fatigue, arthralgias, morning stiffness, weight loss, fevers, and night sweats.

Laboratory tests revealed persistent anemia and leukopenia. Extensive workup, including bone marrow biopsy and infectious evaluations, was negative. Autoimmune workup, however, revealed positive antihistone and antichromatin antibodies despite negative antinuclear antibody.

A diagnosis of drug induced lupus secondary to hydrochlorothiazide was made. The medication was stopped, and prednisone was initiated resulting in marked improvement in his symptoms and hematologic abnormalities.

Read more here: https://pxmd.co/pdr1d
Dr. N●●●●●●●●●h W●●●●i and 1 others like this
Like
Comment
Share